MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) / (b)(6) on (b)(6) 2025, a customer contacted ortho global technical solution center (gtsc) after observing what was described as discordant reactions for antibody identification in indirect antiglobulin test (iat) for one patient sample using 0.8% resolve panel a lot vra500 and ortho mts anti-igg gel card lot 062525001-29 on their ortho vision id-mts analyzer (b)(4).Complainant/complaint reporter: (b)(6)- lead technician; (b)(6) customer (b)(6).Date of event: 26dec2025, reported on (b)(6) 2025 reagents: 0.8% resolve panel a lot vra500, expiration: 20jan2026, manufacture: 18nov2025 other reagents: 0.8% selectogen lot vs754, expiration: 20jan2026 0.8% resolve panel c lot vrc344, expiration: 20jan2026 mts anti-igg gel card lot 062525001-29, expiration: 23jul2026 instruments: ortho vision id-mts (b)(4), sw version 5.16.0 ortho vision id-mts (b)(4), sw version 5.16.0 patient information: sample id: (b)(6) encrypted id: dc-1d-6d-41-b1-81-b5-47-b6-17-eb-5e-42-8e-e9-97-1a-bb-3a-0b-11-9d-de-ab-24-ff-cc-83-a0-68-b0-24 the customer reported that on (b)(6) 2025, a sample from the patient was tested for antibody screening using 0.8% selectogen lot vs754 with mts anti-igg card lot 062525001-29 on their ortho vision id-mts analyzer (b)(4) and had obtained a positive reaction (2+ reaction strength) with cell 2 of the reagent.On the same day, the customer reported that the same sample was subsequently tested for antibody identification in iat using 0.8% resolve panel a lot vra500 and mts anti-igg gel card lot 062525001-29 on an alternate ortho vision id-mts analyzer (b)(4), and that they had obtained a positive reaction with cell 11 and negative reactions with the remainder cells.This result was preliminarily considered to be an unidentified antibody by the customer.The customer stated that on the same day, they tested the same sample for antibody identification on the alternate analyzer (b)(4) with 0.8% resolve panel c lot vrc344 and the same lot of mts anti-igg card using iat and enzyme methodology, and an anti-e(rh3) antibody was identified.No further details were provided.Additionally, the customer stated on the same day, they opened a new set of 0.8% resolve panel a lot vra500, retested the same patient sample with the same gel card lot in manual gel method and obtained the expected positive reactions with e(rh3) antigen-positive cells 3 and 6 (2+ reaction strength).No further details were provided.The customer stated no biased result was reported to the physician.The customer reported the patient was not harmed as a result of this event.
 
Additional Manufacturer Narrative
The customer stated that quality control (qc) for the panel passed.Confirmation was not provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported no visual appearance defects for the gel cards and reagent red blood cells.The column grade reports from the two analyzers were obtained by gtsc for the tests performed with the patient sample and confirmed the reactions as reported by the customer.In addition, gtsc obtained the barcode scan report and metering report to verify the correct sample was scanned and used for testing.Based on the review, no issues were identified and the instruments performed as expected.According to ortho lot-specific information for 0.8% selectogen, cell 1 is negative for e(rh3) antigen and cell 2 is positive and homozygous for e(rh3) antigen.Therefore, it follows that the negative reaction with cell 1 and positive reaction (2+ reaction strength) with cell 2 obtained with the patient sample is consistent with the expected reactivity of an anti-e(rh3) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra500, cell 3 is positive and homozygous for e(rh3) antigen, and cell 6 is positive and heterozygous for e(rh3) antigen, and the remaining cells are negative for e(rh3) antigen.Therefore, it follows that the reactions obtained in automated iat: negative reactions with cells 3 and 6, and the positive reaction (1+ reaction strength) with cell 11 is not consistent with the expected reactivity of an anti-e(rh3) antibody.On retest of the same patient sample in manual gel method, the positive reactions (2+ reaction strength) obtained with cells 3 and 6 are consistent with the expected reactivity of an anti-e(rh3) antibody.According to ortho lot specific information for 0.8% resolve panel c lot vrc344, cell 3 is positive and homozygous, cell 6 is positive and heterozygous, and the remaining nine cells are negative for e(rh3) antigen.Therefore, it follows that: - the positive reactions obtained with untreated cell 3 (3+ reaction strength) and cell 6 (1+ reaction strength) are consistent with the expected reactivity of an anti-e(rh3) antibody.- the positive reactions obtained with enzyme treated panel cell 3 (4+ reaction strength) and cell 6 (4+ reaction strength) are consistent with the expected reactivity of an anti-e(rh3) antibody.A review of manufacturing batch record of the 0.8% resolve panel a lot vra500 was carried out at ortho's manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release testing were found to be within specification, including antigen specificity test.A review of the batch record and retain testing of the mts anti-igg gel card lot 062525001-29 was not requested from ortho's manufacturing site, as further testing by the customer using the same lot of gel cards resulted in the expected reactions.Testing of retained samples of 0.8% resolve panel a lot vra500 was performed on the vision analyzer in iat with known plasma: anti-d, anti-k, anti-fya and mts anti-igg lot 052025001-03 exp 23mar2026.Expected positive and negative results were obtained.Mts anti-igg gel card lot 062525001-29 was unavailable.Retain sample of 0.8% resolve lot vra500 cells 3 and 6 were tested in tube for the presence of the e(rh3) antigen as per ifu.At immediate spin, cells 3 and 6 were positive with 4+ reactions.Lot vra500 cells 3 and 6 continue to be positive for the e antigen and meet release specifications.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture e(rh3) antigen positive cells of 0.8% resolve panel a lot vra500 was performed.No systematic failure or trend with these donors was identified.A review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra500 (expiry: 20jan2026) through 14jan2026 and no additional complaints related to issue reported by the customer were identified.In addition, a complaint review of the mts anti-igg gel card lot 062525001-29 and mother bulk lot 062525001 was performed through (b)(6) 2026 and no similar complaints were identified.No trends were identified for either product.No further investigation was performed on this incident.The assignable cause of the discordant antibody identification reactions obtained by the customer could not be determined.In any case, there is no evidence of any systematic failure of the ortho reagents or analyzers to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel an instruction for use (ifu) states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24121735
Report Number2250051-2026-00001
Device Sequence Number5890930
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)260120(11)251118(10)VRA500
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Catalogue Number6902317
Device Lot NumberVRA500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown